Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 202, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 11, 2021, 12:38 AM CDT for Cooke County, Montague County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 12:38 AM CDT (05:38 UTC)
- Expired
- Jul 11, 2021, 1:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
357
WUUS54 KFWD 110538
SVRFWD
TXC097-337-110630-
/O.NEW.KFWD.SV.W.0202.210711T0538Z-210711T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1238 AM CDT Sun Jul 11 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Montague County in north central Texas...
Cooke County in north central Texas...
* Until 130 AM CDT.
* At 1237 AM CDT, a severe thunderstorm was located over Grady, or 15
miles north of Nocona, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Callisburg,
Sunset, Stoneburg, Forestburg, Lake Kiowa and Valley View.
This includes Interstate 35 between mile markers 491 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3390 9758 3392 9749 3383 9746 3382 9738
3388 9733 3392 9722 3376 9719 3372 9711
3382 9705 3385 9709 3384 9703 3395 9700
3395 9694 3361 9695 3344 9748 3344 9798
3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0537Z 334DEG 36KT 3401 9767
HAIL...<.75IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:41 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 7:41 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 741 PM CDT Sat Jul 10 2021 ...New Short Term... .SHORT TERM... /NEW/ /Tonight through Sunday Night/ The remaining few showers across Central TX this evening should continue to taper off over the next couple of hours. The rain- free period tonight will be somewhat short lived as the storms currently along the cold front in northern Oklahoma should approach the Red River after midnight tonight. These storms are expected to decrease in coverage and strength as they approach the Metroplex late overnight although a few strong wind gusts may occur. Early tomorrow, the influence of the upper level ridge to our west will diminish over our area slightly, allowing for stronger upper level northwesterly flow to nudge into the area. This should provide some additional southward push to the boundary through the afternoon. The primary driver in determining the areas that see storms re-develop along the front through the afternoon will be the strength of the outflow boundaries associated with tonight's storms. With this uncertainty, the second round of thunderstorms will likely initiate near or just south of the Metroplex. Damaging winds will again be the primary hazard along with a threat for isolated severe hail. For the rest of tonight, we'll have increasing PoPs north of I-20 to the Red River after midnight into the early morning hours Sunday. After a brief lull in activity during the mid morning hours, PoPs will increase again into the afternoon as we get into peak heating and the remnant frontal boundary sags into Central Texas. Gordon && .LONG TERM... /Issued 310 PM CDT Sat Jul 10 2021/ /Sunday Evening Onward/ Showers and thunderstorms will continue across Central Texas Sunday evening and Sunday night. The threat for severe weather should deteriorate as daytime heating is lost and bulk shear decreases; however, an isolated strong storm can’t completely be ruled out during the overnight hours as we will remain somewhat unstable. Additional storms may be possible on Monday as the diffuse cold front lingers across the area. Deep layer shear will be rather weak, which should limit the severe weather threat. However, ample instability may result in a few robust storms throughout the day. Gusty winds, hail, and heavy rain will be the primary hazards. The rest of the week will be characterized by near to slightly below normal temperatures with highs in the upper 80s to mid 90s. Isolated to scattered showers and thunderstorms associated with the seabreeze in Central/Southeast Texas will keep continued rain chances in our far southern counties each afternoon this week. The rest of the area will remain mostly rain-free until late this week and next weekend when north/northwest flow is established aloft. A couple passing shortwave troughs may bring additional opportunities for showers and thunderstorms Friday through Sunday, keeping our abnormal July weather pattern in place for a little longer. Barnes && .AVIATION... /NEW/ /00Z TAFs/ Main concern through Sunday will be widespread convective potential. Line of thunderstorms organizing in Oklahoma will head south overnight and should approach the Metroplex airports well after midnight, in a weakened state. We'll continue with a VCTS from 8-12Z with VFR prevailing outside of any convection. Outflow and the associated frontal boundary will be in the vicinity of the Metroplex during the late morning and will serve as a focus for additional convection Sunday afternoon. Significant impacts to departures/arrivals should be anticipated along with variable winds in an around convection through the afternoon. Most of the activity should gradually slide southward into Central Texas by late afternoon/evening. VFR will prevail Sunday night. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 94 73 90 75 / 50 50 30 20 10 Waco 76 93 73 90 73 / 5 40 40 40 10 Paris 75 89 69 89 70 / 90 50 20 20 20 Denton 75 94 71 91 73 / 60 40 20 20 10 McKinney 76 92 71 90 73 / 70 60 20 20 10 Dallas 78 94 75 90 76 / 50 60 30 20 10 Terrell 76 90 71 90 73 / 40 70 40 30 10 Corsicana 77 90 73 90 74 / 5 70 60 50 10 Temple 74 93 73 90 72 / 5 30 30 30 10 Mineral Wells 74 93 70 90 71 / 30 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 10, 6:18 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 618 PM CDT Sat Jul 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 618 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms tonight, mainly along and north of Interstate 20. Some storms may be severe with damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms remain possible Sunday and Monday, mainly along and south of Interstate 20. A few storms may become severe with gusty winds and hail. Isolated to scattered storms can be expected across Central Texas Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Formal activation is not expected, but timely reports will be greatly appreciated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:10 AM CDT | Special Weather Statement | FWD | Grayson | 20 min |
| Jul 11, 1:27 AM CDT | Special Weather Statement | FWD | Cooke, Grayson, Montague | 48 min |
| Jul 11, 2:03 AM CDT | Special Weather Statement | FWD | Fannin, Lamar | 57 min |
| Jul 11, 2:13 AM CDT | Special Weather Statement | FWD | Collin, Cooke, Denton, Grayson, Montague, Wise | 47 min |
| Jul 11, 2:32 AM CDT | Special Weather Statement | FWD | Jack, Young | 28 min |
| Jul 11, 2:52 AM CDT | Special Weather Statement | FWD | Collin, Denton, Wise | 38 min |
| Jul 11, 2:56 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 34 min |
| Jul 11, 3:01 AM CDT | Special Weather Statement | FWD | Jack | 29 min |
| Jul 11, 3:43 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 47 min |
| Jul 11, 3:59 AM CDT | Special Weather Statement | FWD | Stephens, Young | 31 min |
| Jul 11, 4:24 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 36 min |
| Jul 11, 4:34 AM CDT | Special Weather Statement | FWD | Stephens | 56 min |
| Jul 11, 4:56 AM CDT | Special Weather Statement | FWD | Ellis, Henderson, Kaufman, Navarro, Van Zandt | 64 min |
| Jul 11, 6:01 AM CDT | Areal Flood Advisory | FWD | Ellis, Kaufman | 2 hr |
| Jul 11, 6:32 AM CDT | Special Weather Statement | FWD | Navarro | 28 min |
| Jul 11, 6:56 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 11, 7:31 AM CDT | Special Weather Statement | FWD | Freestone, Limestone, Navarro | 29 min |
| Jul 11, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.